Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Getting sore throat. Taken amoxicillin and steroid. Got a rash on chest and shoulders. Need to take benadryl?

I started getting a sore throat about a week ago which became very severe. I was put on amoxicillin . Then about two days later my sore throat got worse and was so swollen I could barely speak. So I was prescribed a steroid pack. I started that yesterday and continued taking the amoxicillin. Today I have a red rash on my chest and shoulders. I was told to stop the amoxicillin but keep taking the steroids. Does this mean I am allergic to amoxicillin now? And will the rash just go away or do I need to take benadryl as well?
Asked On : Wed, 1 Aug 2012
Answers:  1 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Hi and thanks for the query,
Allergy to amoxicillin is a possibility.
The rash will go away on its own once you have stopped amox.
If there is too much itching or if the rash is increasing then you can ask your doctor for anti histamines.
Dr kishori.
Answered: Thu, 9 Jan 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor